Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 26, 2001, 6:21 PM CDT for Caddo Parish, Louisiana; Harrison County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 26, 2001, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo Parish, LA, Harrison County, TX
The radar
The Shreveport radar (KSHV), 36 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:45 PM CDT | Thunderstorm Wind 52 E | Waskom, TX | Several large trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS54 KSHV 262323 SVRSHV LAC017-TXC203-270000- /NEW.KSHV.SV.W.0292.262321-270000/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 621 PM CDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 700 PM CDT * AT 621 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WASKOM...OR ABOUT 12 MILES WEST OF SHREVEPORT. LITTLE MOVEMENT WAS INDICATED. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. THIS STORM WILL AFFECT WASKOM AND GREENWOOD. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 700 PM CDT. LAT...LON 3255 9440 3236 9438 3240 9398 3274 9390
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 26, 2:35 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT SUN AUG 26 2001 WHOA NELLIE. MODELS SLOW DOWN THE PROGRESSION OF 1000/500 MB MOISTURE...NOW THE SOUTHERN HALF OF CWA REMAINS AOA 70 PCT THROUGH PERIOD. OUR SURFACE FRONT SEEMS TO BE A WASHOUT EARLY IN THE WORK WEEK...AND WITH LITTLE IN THE WAY OF GENERAL STEERING...WE/LL PROBABLY SEE ENUF SUN AND HEATING EACH AFTERNOON TO FIRE OFF THE NECESSARY CONVECTION. FACILITATING SOME CONVECTION PERHAPS WILL BE A MARGINAL 250 MB JET MAX OVER AR TONIGHT THROUGH MONDAY NIGHT... KEEPING PORTIONS OF AREA IN RIGHT REAR AREA. THE PREVIOUS DRY EXTENDED WILL BE DAMPENED A BIT WITH SLIGHT CHANCES THROUGH SATURDAY...EXCEPT FOR CHANCES FRIDAY. FMR/MEX POPS GO EVEN HIGHER BUT WILL NOT BITE ON THAT...AT LEAST TRENDING IN THE RIGHT DIRECTION. AN UPPER TROUGH IS FORECAST BY AVN TO MOVE INTO OK/TX AND TAP A RETURN FLOW OUT OF GULF...PEAKING DUE TO TROF AXIS PROXIMITY ON FRIDAY...THUS THE REASON FOR FAVORING FRIDAY/S POPS IN EXTENDED. RADAR GETTING ACTIVE...SO GONNA GO. 17 PRELIMS... SHV 73/92/72/93/73 4432 MLU 72/92/71/92/71 4432 TXK 73/92/73/94/73 5322 TYR 72/92/73/93/73 4432 LFK 72/92/72/92/71 3434 .SHV...NONE.
In the hours before
Local storm report, Aug 26, 3:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SUN AUG 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0255 PM 5 N DE QUEEN AR .75 INCH HAIL
08/26/01 SEVIER SHERIFF OFFICE REPORT.
VIII.Local storm report, Aug 26, 3:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT SUN AUG 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0343 PM ASHDOWN AR .75 INCH HAIL
08/26/01 LITTLE RIVER EMERGENCY MANAGEMENT
OFFICER REPORT.
VIII.Local storm report, Aug 26, 4:41 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT SUN AUG 26 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0410 PM 9 NW NASHVILLE AR .75 INCH HAIL
08/26/01 HOWARD HIGH WINDS ALSO REPORTED
BUT NO DAMAGE. AT CENTER
POINT COMMUNITY. SHERIFFS
OFFICE REPORT.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 19 min |
| Aug 26, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 19 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.